A simple proof of the Aztec diamond theorem

Sen Peng Eu, Tung Shan Fu

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

Based on a bijection between domino tilings of an Aztec diamond and non-intersecting lattice paths, a simple proof of the Aztec diamond theorem is given by means of Hankel determinants of the large and small Schröder numbers.

Original languageEnglish
JournalElectronic Journal of Combinatorics
Volume12
Issue number1 R
Publication statusPublished - 2005 Apr 20
Externally publishedYes

Fingerprint

Strombus or kite or diamond
Diamonds
Nonintersecting Lattice Paths
Domino Tilings
Hankel Determinant
Bijection
Theorem

Keywords

  • Aztec diamond
  • Domino tilings
  • Hankel matrices
  • Lattice paths
  • Schröder numbers

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics

Cite this

A simple proof of the Aztec diamond theorem. / Eu, Sen Peng; Fu, Tung Shan.

In: Electronic Journal of Combinatorics, Vol. 12, No. 1 R, 20.04.2005.

Research output: Contribution to journalArticle

@article{1c4035208fe2436cbcd9f6f0302c0eca,
title = "A simple proof of the Aztec diamond theorem",
abstract = "Based on a bijection between domino tilings of an Aztec diamond and non-intersecting lattice paths, a simple proof of the Aztec diamond theorem is given by means of Hankel determinants of the large and small Schr{\"o}der numbers.",
keywords = "Aztec diamond, Domino tilings, Hankel matrices, Lattice paths, Schr{\"o}der numbers",
author = "Eu, {Sen Peng} and Fu, {Tung Shan}",
year = "2005",
month = "4",
day = "20",
language = "English",
volume = "12",
journal = "Electronic Journal of Combinatorics",
issn = "1077-8926",
publisher = "Electronic Journal of Combinatorics",
number = "1 R",

}

TY - JOUR

T1 - A simple proof of the Aztec diamond theorem

AU - Eu, Sen Peng

AU - Fu, Tung Shan

PY - 2005/4/20

Y1 - 2005/4/20

N2 - Based on a bijection between domino tilings of an Aztec diamond and non-intersecting lattice paths, a simple proof of the Aztec diamond theorem is given by means of Hankel determinants of the large and small Schröder numbers.

AB - Based on a bijection between domino tilings of an Aztec diamond and non-intersecting lattice paths, a simple proof of the Aztec diamond theorem is given by means of Hankel determinants of the large and small Schröder numbers.

KW - Aztec diamond

KW - Domino tilings

KW - Hankel matrices

KW - Lattice paths

KW - Schröder numbers

UR - http://www.scopus.com/inward/record.url?scp=21244441918&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=21244441918&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:21244441918

VL - 12

JO - Electronic Journal of Combinatorics

JF - Electronic Journal of Combinatorics

SN - 1077-8926

IS - 1 R

ER -